Alert archive / North Carolina / Tornado Warnings in 2009

Tornado Warning 6, NWS Wakefield, VA

April 6, 2009Bertie County, North Carolina

NWS Wakefield, VA issued this tornado warning at Apr 6, 2009, 11:47 AM EDT for Bertie County, North Carolina. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 6, 2009, 11:47 AM EDT (15:47 UTC)
Expired
Apr 6, 2009, 12:15 PM EDT
In force
28 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon

County Bertie County, NC

The radar

The Norfolk radar (KAKQ), 118 km from the middle of the area, began a volume at 15:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 6, 8:03 AM EDTTornado WatchSPC7 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 3.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2009-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1894 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2009-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 337 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1894 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
462 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
337 m²/s²
0-3 km storm-relative helicity
342 m²/s²
Significant tornado parameter
4.4
Supercell composite
17.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KAKQ 061547
TORAKQ
NCC015-061630-
/O.NEW.KAKQ.TO.W.0006.090406T1547Z-090406T1630Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
1147 AM EDT MON APR 6 2009

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN BERTIE COUNTY IN NORTHEAST NORTH CAROLINA...

* UNTIL 1230 PM EDT

* AT 1145 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 12 MILES
  SOUTHWEST OF WINDSOR...OR NEAR WILLIAMSTON...MOVING NORTHEAST AT 35
  MPH.

* THE STORM CAPABLE OF PRODUCING A TORNADO WILL BE NEAR...
  7 MILES SOUTHEAST OF WINDSOR BY 1205 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT MONDAY AFTERNOON
FOR NORTHEAST NORTH CAROLINA AND SOUTHEASTERN VIRGINIA.

&&

LAT...LON 3589 7693 3585 7701 3585 7705 3592 7704
      3592 7712 3593 7713 3613 7679 3603 7670
      3599 7669 3595 7672 3595 7670 3593 7669
      3588 7681 3588 7683 3583 7691
TIME...MOT...LOC 1547Z 246DEG 29KT 3586 7704

$$

HURLEY
2 follow-up statements
000 
WWUS51 KAKQ 061608
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1208 PM EDT MON APR 6 2009

NCC015-061630-
/O.CON.KAKQ.TO.W.0006.000000T0000Z-090406T1630Z/
BERTIE NC-
1208 PM EDT MON APR 6 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 PM EDT FOR
SOUTHEASTERN BERTIE COUNTY...

AT 1206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS 
TORNADO WAS LOCATED NEAR WOODARD...OR 7 MILES SOUTHEAST OF 
WINDSOR...MOVING NORTHEAST AT 35 MPH.

THE TORNADO WILL BE NEAR...
  MERRY HILL AND MIDWAY BY 1220 PM EDT...
  EDENHOUSE BY 1225 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
NICKEL SIZE HAIL AS WELL AS DAMAGING STRAIGHT LINE WIND GUSTS OF 60 
MPH OR GREATER.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3589 7692 3604 7695 3613 7679 3603 7670
      3599 7669 3595 7672 3595 7670 3593 7669
      3588 7681 3588 7683 3583 7691
TIME...MOT...LOC 1607Z 246DEG 29KT 3592 7686

$$

HURLEY
000 
WWUS51 KAKQ 061615
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1215 PM EDT MON APR 6 2009

NCC015-061625-
/O.CAN.KAKQ.TO.W.0006.000000T0000Z-090406T1630Z/
BERTIE NC-
1215 PM EDT MON APR 6 2009

...THE TORNADO WARNING FOR SOUTHEASTERN BERTIE COUNTY IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT MONDAY AFTERNOON
FOR NORTHEAST NORTH CAROLINA AND SOUTHEASTERN VIRGINIA.

LAT...LON 3589 7692 3604 7695 3613 7679 3603 7670
      3599 7669 3595 7672 3595 7670 3593 7669
      3588 7681 3588 7683 3583 7691
TIME...MOT...LOC 1615Z 246DEG 29KT 3595 7678

$$

WAMSLEY

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Apr 6, 3:53 AM EDT, 7 hours 54 minutes earlier.

Area forecast discussion, Apr 6, 3:53 AM EDT, 7 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
353 AM EDT MON APR 6 2009

.SYNOPSIS...
A STRONG COLD FRONT CROSSES THE AREA THIS MORNING AND AFTERNOON.
BREEZY AND COOL WEATHER WILL FOLLOW TUESDAY INTO WEDNESDAY...AS
HIGH PRESSURE IS SLOW TO BUILD INTO THE REGION FROM THE WEST. HIGH
PRESSURE WILL SLIDE BY TO THE SOUTH AND OFF THE SOUTHEAST COAST
WEDNESDAY AFTERNOON THROUGH THURSDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WARM FRONT MOVED NORTH THRU THE FORECAST AREA OVERNIGHT AND HAS THUS
ALLOWED WARM AND MOIST ADVECTION TO ENSUE. MEANWHILE...SFC LOW PRES
OVR ERN OH WILL INTENSIFY AND MOVE NE ACROSS PA/NY THIS MORNING AND
AFTN...DRAGGING A COLD FRONT THRU THE MID ATLC. FRONT IS CURRENTLY
BACK ACROSS WV...MAKING ITS WAY INTO FAR WESTERN VA BY EARLY
MORNING. THUS FAR LINE OF SHOWERS ASSOCIATED WITH THIS HAS HELD
TOGETHER...BUT WOULD NOT BE SURPRISED IF THE LINE BEGINS TO FALL
APART AS IT CROSSES THE MTNS, AND THEN FORM AGAIN AS IT ENTERS INTO
OUR CWA.

FOR TODAY...SPC CONTINUES TO PLACE ENTIRE CWA (SAVE FOR PIEDMONT)
IN A SLIGHT RISK FOR SVR TSTMS. LIMITING FACTOR FOR SVR THREAT
WILL BE THE TIMING OF THE COLD FRONT AS MODEL CONSENSUS CONTINUES
TO SUGGEST A MORNING/EARLY AFTN FROPA. EXPECT CONVECTION TO BEGIN
FIRING OVR SE VA/NE NC EARLY THIS MORNING...WHERE BEST MSTR AND
INSTABILITY LIES. WRT SLIGHT RISK...PRIMARY THREATS WILL BE
DAMAGING WIND GUSTS AND SOME HAIL. AND IF ENUF DEEP LYRD SHEAR
EXISTS AHEAD OF THE FRONT AN ISOLATED TOR THREAT IS
POSSIBLE...MAINLY FOR NE NC AND FAR SE VA. FRONT SHOULD BEGIN
MOVING OFFSHORE SHORTLY AFTER 18Z.

ASIDE FROM TSTM THREAT...EXPECT BREEZY TO WNDY CONDS TODAY. MAX
TEMPS WILL BE IN THE MID 60S TO LWR 70S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
FRONT WILL HAVE MOVED OFFSHORE BY THIS EVENING. MUCH COOLER/BREEZY
WX IN STORE FOR TONIGHT INTO TUE...DUE TO STRNG LO PRES LIFTING NWRD
FM NY STATE INTO ERN CANADA. MDL TSXNS SUGGEST HI RH IN THE H85-70
LYR...LEADING TO HI CONFIDENCE OF MCLDY CONDS...BEGINNING BACK
ACROSS THE PIEDMONT THIS EVENING...THEN EXTENDING EASTWARD ACROSS
THE REST OF THE AREA FOR TUE. MIN TEMPS TONGT MUCH COOLER IN THE UPR
30S TO MID 40S. MAX TEMPS ON TUE ONLY IN THE LWR TO MID 50S. EXPECT
EVEN COOLER TEMPS TUE NIGHT WITH WIDESPREAD READINGS AOB THE FREEZING
MARK.

RETURN TO A PRTLY SNY SKY AND A COUPLE DEGREES WRMER ON WED...AS
THE LO LIFTS FARTHER AWAY TO THE N AND HI PRES SLIDES ACRS THE
GULF CST STATES TO THE SE CST. MAX TEMPS RANGING THRU THE 50S.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
ONLY SLIGHT VARIATIONS ON MID LVL FLOW PATTERN BWTN LONG RANGE MODEL
GUIDANCE. OVERALL PATTERN FITS WELL WITH PREV FCST AND MADE ONLY
SLIGHT MODIFICATIONS AT THIS TIME. INITIAL IMPULSE EJECTS OUT OF THE
FOUR CORNERS RGN THU AND MOVES INTO THE LWR GRT LKS ON FRI WITH AN
ASSCD WARM FRONT PUSHING NORTHWARD OVER THE COASTAL MID ATL. LOOK
FOR A CHC OF SHRA AND POSSIBLE TSRA (SOUTH) FRI AFTN INTO SAT BEFORE
A TRAILING COLD FRONT PUSHES THROUGH THE RGN ON SAT. DRYING OUT OVER
THE WKND AHEAD OF ANOTHER IMPULSE EJECTING OUT OF THE FOUR CORNERS
RGN ON SUN AND EFFECTING THE MID ATL RGN TUE-WED OF NEXT WK. AS
FAR AS TEMPS...NEAR NRML MAXS FOR THE YR...AND NEAR/ABV NORMAL
READINGS FOR LOWS.

&&

.AVIATION /08Z MONDAY THROUGH FRIDAY/...
GUSTY SSW FLOW THIS MORNING AHEAD OF THE APPRCHG COLD FRONT. EXPECT
HIGHEST GUSTS ( 30 KT) AT ORF/PHF/ECG...AND MORE LIKE 20-25 FOR
RIC/SBY. CONDITIONS GNLY WILL BE VFR THROUGH 12-13Z...WITH A PERIOD
OF IFR (OR LOW END MVFR) EXPECTED FROM ROUGHLY 13Z THROUGH 17Z WITH
THE SHWRS/SCTD TSTMS EXPECTED TO MOVE THROUGH. EXPECT BULK OF
PRECIPITATION AND LWR CIGS/VSBYS TO END AFTER 18Z WITH WINDS BECMG W
AND REMAINING GUSTY 20-25 KTS. VFR OVERNIGHT SHIFTING TO WNW AND
CONTG TO GUST TO ARND 20 KTS.

TUE THROUGH THU...GNLY EXPECTING VFR CONDITIONS THROUGH THE PERIOD.
WINDS REMAIN FAIRLY BREEZY TUE/WED (GUSTS 20-25 KT) FROM A WESTERLY
DIRECTION.

&&

.MARINE...
RAISING SMALL CRAFT ADVSY ALL ZONES WITH THIS ISSUANCE. EXPECT SSW
WINDS TO INCREASE THROUGH THE MORNING HRS AS LOW LVL JET OUT AHEAD
OF THE COLD FRONT MOVES OVER THE WATERS. HAVE DECIDED TO REFRAIN
FROM ANY GALE WARNING HEADLINES FOR NOW DUE TO COLD WATER
TEMPERATURES/STABILITY IN LOW LVLS. BELIEVE ANY GUSTS TO GALE FORCE
WILL BE SHORT LIVED OR CONVECTIVELY INDUCED (ASSOCIATED W/
SHWRS/TSTMS)..AND THIS CAN BE HANDLED W/ SPECIAL MARINE WRNGS IF
NECESSARY. WITH THAT SAID...EXPECT GUSTS TO 30 KTS FOR ALL AREAS
SOMETIME BETWEEN 12 AND 18Z...WITH A FEW HRS OF SUSTAINED WINDS
CLOSE TO 30 KTS OVER THE COASTAL WATERS (ESPECIALLY OVER CSTL WTRS
FROM CAPE CHARLES LIGHT SOUTHWARD TO CURRITUCK BCH LGT). AS FOR
SEAS...THEY ARE STILL RATHER LOW 3-4 FT AT MOST...BUT WILL BUILD
SIGNIFICANTLY BY LATE MRNG/ERLY AFTN...TO 6-8 FT NORTH AND 5-7 FT
SOUTH.

MAY SEE A 3 TO 5 HR WINDOW OF LIGHTER WINDS LATE THIS AFTN (15 KTS)
BEFORE THE COLDER AIR MOVES IN DURING THE EVENING BUT WILL NOT GET
SPECIFIC AT THIS PT SINCE WINDS WILL AGAIN INCREASE TO 20-25 KTS
DURING THE EVENING AND CONTINUE OVERNIGHT. BEYOND THIS...EXPECT A
GENERAL 20 KTS OR SO TUE/TUE NGT. MAY BE ABLE TO DROP THE HEADLINES
OVER SOUTHERN CSTL WATERS ON TUE IF SEAS DROP OFF WITH OFFSHORE WIND
DIRECTION BUT WILL STAY WITH 4-5 FT FOR NOW AND KEEP HEADLINES UP
THROUGH TUE AFTN ALL ZONES.

WINDS GRADUALLY BACK MORE TO THE SSW LATER WED/WED NGT AND SPEEDS
DECREASE.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT TUESDAY FOR ANZ630>632.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT TUESDAY FOR ANZ633-650-652-
     654-656-658.

&&

SYNOPSIS...SMF
NEAR TERM...SMF
SHORT TERM...SMF
LONG TERM...CCW
AVIATION...LKB
MARINE...LKB
Hazardous weather outlook, Apr 6, 7:29 AM EDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
729 AM EDT MON APR 6 2009

ANZ630>633-650-652-654-656-658-071130-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
729 AM EDT MON APR 6 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS
AND CURRITUCK SOUND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ048-049-060>062-065>069-079-071130-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-BRUNSWICK-
729 AM EDT MON APR 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL VIRGINIA AND
THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

A BAND OF SHOWERS WITH SCATTERED THUNDERSTORMS IS EXPECTED TO
MOVE FROM WEST TO EAST ACROSS THE AREA THIS MORNING THROUGH EARLY
THIS AFTERNOON. SOME OF THE STORMS ALONG THE LINE MAY PRODUCE WIND
GUSTS TO 40 MPH AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>025-NCZ012>017-030>032-102-VAZ063-064-070>078-080>100-071130-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-HANOVER-CAROLINE-
CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-
RICHMOND-NORTHUMBERLAND-LANCASTER-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
729 AM EDT MON APR 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF
SOUTHEAST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AS A
STRONG COLD FRONT CROSSES THE REGION. A BAND OF SHOWERS WITH
SCATTERED THUNDERSTORMS IS EXPECTED TO MOVE FROM WEST TO EAST
ACROSS THE AREA THIS MORNING THROUGH EARLY THIS AFTERNOON. SOME OF
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH. IN
ADDITION...THERE WILL ALSO BE A RISK FOR ISOLATED TORNADO...MAINLY
EAST OF I-95.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

HURLEY

In the hours before

Local storm report, Apr 6, 9:58 AM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
958 AM EDT MON APR 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     HAIL             2 E WILLIAMSBURG        37.27N 76.64W
04/06/2009  E0.75 INCH       YORK               VA   TRAINED SPOTTER

            HAIL BROKE SEVERAL WINDSHIELDS RTE 199 AND PENNEMAN RD.

&&

RCURRY
Local storm report, Apr 6, 10:03 AM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1003 AM EDT MON APR 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     HAIL             MATHEWS                 37.43N 76.32W
04/06/2009  M0.88 INCH       MATHEWS            VA   TRAINED SPOTTER

&&

WSAMMLER
Special weather statement, Apr 6, 10:11 AM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1011 AM EDT MON APR 6 2009

MDZ023>025-VAZ099-100-061515-
ACCOMACK VA-INLAND WORCESTER MD-MARYLAND BEACHES MD-NORTHAMPTON
VA-SOMERSET MD-
1011 AM EDT MON APR 6 2009

...STRONG THUNDERSTORMS MOVING ACROSS THE LOWER MARYLAND EASTERN
SHORE...AND INTO THE VIRGINIA EASTERN SHORE...

AT 1008 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 6 MILES WEST OF SNUG HARBOR TO 40 MILES
WEST OF CAPE CHARLES...OR FROM 6 MILES WEST OF SNUG HARBOR TO
WILLIAMSBURG...MOVING EAST AT 55 MPH. THE STRONG THUNDERSTORMS WILL
BE NEAR OCEAN CITY AROUND 1015 AM EDT... CHINCOTEAGUE AROUND 1025 AM
EDT...ASSATEAGUE ISLAND AROUND 1030 AM EDT...AND CAPE CHARLES AROUND
1050 AM EDT.

WIND GUSTS TO 50 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED WITH THESE STORMS. IN ADDITION...BRIEF
HEAVY RAINFALL CAN ALSO BE EXPECTED. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EDT MONDAY AFTERNOON
FOR NORTHEAST NORTH CAROLINA AND EASTERN VIRGINIA.

WRS
Local storm report, Apr 6, 10:44 AM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1044 AM EDT MON APR 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1007 AM     HAIL             POCOMOKE CITY           38.07N 75.56W
04/06/2009  E1.75 INCH       WORCESTER          MD   LAW ENFORCEMENT

&&

WSAMMLER
Local storm report, Apr 6, 10:57 AM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1057 AM EDT MON APR 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     HAIL             1 E SAINT JOHN          36.31N 77.07W
04/06/2009  E0.88 INCH       HERTFORD           NC   TRAINED SPOTTER

            NICKEL HAIL BEGINNING TO COVER GROUND

&&

RCURRY
Local storm report, Apr 6, 11:17 AM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1117 AM EDT MON APR 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     HAIL             2 W GATESVILLE          36.41N 76.79W
04/06/2009  E0.88 INCH       GATES              NC   TRAINED SPOTTER

            2.2 WEST OF GATESVILLE ON RTE 137

&&

RCURRY

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 9:39 AM EDTSevere Thunderstorm WarningAKQNorthampton36 min
Apr 6, 9:42 AM EDTTornado WarningAKQNorthampton33 min
Apr 6, 10:08 AM EDTTornado WarningAKQHertford37 min
Apr 6, 10:27 AM EDTTornado WarningAKQBertie, Hertford, Northampton33 min
Apr 6, 11:00 AM EDTTornado WarningAKQGates, Hertford30 min
Apr 6, 11:24 AM EDTTornado WarningAKQCamden, Gates, Pasquotank36 min
Apr 6, 11:54 AM EDTSevere Thunderstorm WarningAKQCamden, Currituck23 min
Apr 6, 12:16 PM EDTSevere Thunderstorm WarningAKQChowan, Pasquotank, Perquimans44 min

Nearby

Tornado Warnings in North Carolina, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.